# SDR CA100116001

- Difficulty date: January 15, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Cessna 210L
- Aircraft time: 11,106 hours
- Engine: Cont IO550F
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Terminal
- Part number: 12707171
- Condition: Shorted
- Location: Mlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: B, A
- Precautionary procedure: F

## Discrepancy

(CAN) ON APPROACH, THE PILOT SELECTED GEAR DOWN IN ANTICIPATION FOR LANDING.  AFTER DOING THIS, SPARKS WERE NOTICED BEHIND THE INSTRUMENT PANEL BELOW THE RADIO STACK. THE PILOT RETURNED THE GEAR SELECTOR TO THE UP POSITION AND PULLED THE GEAR PUMP CIRCUIT BREAKER. THE PILOT THEN BEGAN EXTENDING THE GEAR MANUALLY, WHILE THE GEAR WAS IN TRANSITION THE PASSENGER POINTED OUT THAT THERE WERE FLAMES IN THE FOOT WELL. THE PILOT IMMEDIATELY TURNED DIRECT TO THE RUNWAY AND DECLARED AN EMERGENCY. THE PILOT LANDED AND ELECTED TO SHUTDOWN AND EVACUATE ON THE RUNWAY. IT WAS AT THIS TIME THE PILOT SECURED THE ACFT AND EXTINGUISHED THE FIRE.  THE ACFT WAS THEN TAKEN TO THE HANGER. MX EXAMINED THE ACFT.  IT WAS DISCOVERED THAT THE TERMINAL END OF THE WIRE BETWEEN THE POSITIVE AND THE NEGATIVE TERMINALS ON THE LANDING GEAR MOTOR HAD SHORTED TO THE MOTOR BODY.
